Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question About PEP
Sep 15, 2013

I am almost 3 weeks into my PEP treatment. At the 14 day mark I stopped taking Isentress due to being very dizzy on it, and the dizziness stopped once I came off of it. I am on truvada now. I have a few questions.

1.) Is it still worth taking just Truvada?

2.) My anxiety is ridiculous right now, I read about swollen lymph nodes yesterday, and I kept touching the area under my ear the past 24 hrs, and 2 tiny lumps came up. Is this due to me touching them combined with my anxiety?

3.) I just need someone to ease my mind. The situation I was in was with a transexual escort. Unprotected oral (received and given), protected anal sex received, and thrusted in once into him/her until i realized i shouldnt be doing this without a condom. He/she did not ejaculate. Was it even worth scaring myself and going on PEP?

Response from Dr. Young

Hi and thanks for posting.

1) Yes. I'd continue taking just the Truvada- indeed, many PEP protocols use just the NRTIs

2) Tiny lumps don't comprise significant lymph node enlargement- usually in the 2 cm range before I'd be worried. Furthermore, HIV is associated with generalized lymphadenopathy- that is to say that lymph nodes in the neck, armpits and groin should all be enlarged.

3) Your exposure seems pretty low risk. Oral sex (protected or not) is low risk; protected anal receptive intercourse is also low risk. I'm not sure that I would have even have recommended PEP in the first place, but now that you've started (and have the medication), it would be sound to complete.

Hope that helps, BY



Previous
Missed tenulamefav by six hours
Next
Going off meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement